Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Mar 29, 2021, 8:46 PM MDT for Powell County, Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2021, 8:46 PM MDT (02:46 UTC)
- Expired
- Mar 29, 2021, 9:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Missoula, MT
County Powell County, MT
The radar
The Missoula radar (KMSX), 57 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS85 KMSO 300246 SPSMSO Special Weather Statement National Weather Service Missoula MT 846 PM MDT Mon Mar 29 2021 MTZ006-007-043-300345- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- Potomac/Seeley Lake Region MT- 846 PM MDT Mon Mar 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA... NORTHEASTERN GRANITE AND SOUTH CENTRAL POWELL COUNTIES UNTIL 945 PM MDT... At 842 PM MDT, Doppler radar was tracking an intense band of snow showers 10 miles southeast of Bonner-West Riverside, or 14 miles east of Missoula,. Locations along Interstate 90 between Missoula and Drummond will experience winds in excess of 30 mph along with visibility one-half mile or less. Expect quickly changing conditions under this shower. Locations impacted include... Drummond, Garrison, Nimrod, Jens, Brock Creek, New Chicago, Bearmouth, Goldcreek, Hall, Twin Creeks and Clinton. LAT...LON 4680 11384 4693 11376 4664 11272 4645 11284 TIME...MOT...LOC 0242Z 294DEG 35KT 4682 11369 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Mar 29, 2:09 PM MDT, 6 hours 37 minutes earlier.
Area forecast discussion, Mar 29, 2:09 PM MDT, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Missoula MT 209 PM MDT Mon Mar 29 2021 .DISCUSSION...Showers remain today in a northwest flow, expect periods of snow or graupel. These showers may remain through the evening and heavier showers could produce slick spots on roads after sunset. Tuesday morning will likely be one of the coldest starts to the day since the beginning of the month, with lows in the upper teens to low 20s. There will be a continual warm up through the end of week, and by Friday highs could be in the mid 60s W. Montana and lower 70s for Central Idaho. The weekend is less clear, the models do show a return to unsettled weather but diverge on the timeframe for the system. && .AVIATION...Showers and gusty westerly winds will continue through early evening. The showers will be heavy enough to cause temporary reductions in visibilities when present. Clearing on Tuesday will begin a period of fair weather across all terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Mar 29, 8:46 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 846 PM MDT Mon Mar 29 2021 MTZ006-007-043-300345- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- Potomac/Seeley Lake Region MT- 846 PM MDT Mon Mar 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA... NORTHEASTERN GRANITE AND SOUTH CENTRAL POWELL COUNTIES UNTIL 945 PM MDT... At 842 PM MDT, Doppler radar was tracking an intense band of snow showers 10 miles southeast of Bonner-West Riverside, or 14 miles east of Missoula,. Locations along Interstate 90 between Missoula and Drummond will experience winds in excess of 30 mph along with visibility one-half mile or less. Expect quickly changing conditions under this shower. Locations impacted include... Drummond, Garrison, Nimrod, Jens, Brock Creek, New Chicago, Bearmouth, Goldcreek, Hall, Twin Creeks and Clinton. LAT...LON 4680 11384 4693 11376 4664 11272 4645 11284 TIME...MOT...LOC 0242Z 294DEG 35KT 4682 11369
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.